The nonlinear bending-torsion theory for curved rods as Gamma-limit of three-dimensional elasticity

Lucia Scardia

Research output: Contribution to journalArticle

20 Citations (Scopus)

Abstract

The problem of the rigorous derivation of one-dimensional models for nonlinearly elastic curved beams is studied in a variational setting. Considering different scalings of the three-dimensional energy and passing to the limit as the diameter of the beam goes to zero, a nonlinear model for strings and a bending-torsion theory for rods are deduced.

Original languageEnglish
Pages (from-to)317-343
Number of pages27
JournalAsymptotic Analysis
Volume47
Issue number3-4
Publication statusPublished - 15 May 2006

Keywords

  • Curved beams
  • Dimension reduction
  • Nonlinear elasticity

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'The nonlinear bending-torsion theory for curved rods as Gamma-limit of three-dimensional elasticity'. Together they form a unique fingerprint.

Cite this